MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a the tip of the catheter was broken.A 135cm rubicon18 guide catheter was selected for use.During procedure, when removing the device, it was noted that the catheter could not be withdrawn when it had already crossed the lesion along with v18 guidewire.It was further noted that the rubicon catheter was glued together with the wire.The physician could not separate them even outside the patient and when he tried with all his force to do that, it was noted that the tip of catheter was fractured on the guidewire.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned device consisted of a rubicon 18 with an v-18 guidewire stuck in the device.The device was visually inspected for any damage.The catheter showed the guidewire stuck in the device.It was noticed that severe buckling had occurred from the tip to proximally 23cm.With the buckling that was noticed constriction of the shaft on the guidewire is consistent with guidewire sticking issues.It was noticed that the hub was detached from the shaft and not returned with the device.Inspection of the shaft revealed that tip detachment was not confirmed; however, the tip was damaged with a slight cut.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8160241
Report Number2134265-2018-63937
Device Sequence Number2370576
Product Code DQY
UDI-Device Identifier08714729829249
UDI-Public08714729829249
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0021814568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight55